MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Not applicable for this device.Not applicable for this device.Country is (b)(6).The probable cause for the cracked and missing sensor could not be conclusively determined; however, manipulation and strain can damage the internal components.The health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: 2199 (no health consequences or impact).Do not apply to this submission.
 
Event or Problem Description
It was reported during a coronary procedure inside the body before normalization, the manufacturer's guide wire was used to take a few recordings and after the third recording, the pa pressure was unable to be detected.An attempt to reconnect the manufacturer's guide wire to the pim was not possible.The procedure was completed with the suspect manufacturer's wire.No patient injury reported.The returned device was visually and microscopically inspected.A portion (less than 0.02 mm) of the sensor was cracked and missing with rough edges observed.During functional testing, the manufacturer's guide wire failed the zero test, thus the drift test could not be performed.This product problem is being submitted since it could not be determined when the sensor separated from the manufacture¿s device.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h6: added codes sensor (510) and 2199 (no health consequences or impact).

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11904779
Report Number2939520-2021-00035
Device Sequence Number4420454
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)230131(10)0301843885(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryRP
PMA/510(K) Number
K161887
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301843885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient Age76 YR
Patient Weight87